Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
appa52

How can I minimise the wearing off sympto

Recommended Posts

I am dx with PD in 2008. From 2011 I started taking Madopar 200mg/50mg. From last week my neurologist put me on Stalevo 200/50/200mg four times a day. 9am,12pm,3pm,6pm. Very effective. But I am suffering from severe end of the dose wearing off symptoms three hrs after my 6 pm dose. Symptom last for about two hrs( from 9pm till 11pm). Very painful. How can I minimise the wearing off symptoms. Will this go away with time?

Share this post


Link to post
Share on other sites

Appa:

 

First off, you should speak to your Neurologist about your bothersome symptoms and or side effects of medications. Sometimes it’s difficult to tell the difference between a side effect and a symptom; so whatever it is: if it’s a problem for you, bring it up. This was a hard lesson for me to learn: For the longest time I thought my wearing off dyskinesia was just the new normal and I should just buck up and live with it; turns out, I could not have been more wrong and a simple dose adjustment made a world of difference. You didn’t say what your wearing off symptoms were: that’s a pretty important little nugget of info.

 

I don’t know what the different combinations of Stalevo are but I do know that the constituents are Carbidopa, Levodopa and Entacapone (aka: Comtan). Instead of taking Stalevo (All three of these drugs in one pill) I take Carbidopa & Levodopa in one pill and Comtan (Entacapone) in another. As I understand, Comtan only comes in one dose (200 mg). What alleviated my wearing off symptoms (dyskinesia) was only taking ½ a comtan with my Carbidopa/Levodopa, it didn’t eliminate them but I did find a place much more tolerable. So, if your wearing off symptoms are dyskinesia or any of the other noted side effects of Entacapone, I suggest you discuss with your Neurologist the possibility of reducing your dose of Entacapone. No guarantee but it’s worth a try.

 

I hope you didn’t find my ramblings too confusing.

 

Good Luck

Ken

  • Like 1

Share this post


Link to post
Share on other sites

Hi Appa,

 

Having suffered a 5 week overdose recently of carb/levo, I found that it was the extra levodopa leeching out of my system that caused the worst dyskinesia. I also discovered that too much levodopa causes very serious side effects for me.

 

Also, I take carb/levo every three hours 6 AM to 9 PM. I go to bed immediately after taking my last dose. That way I sleep through any loss of levodopa. While we are asleep, we don't need meds, so I usually have about a 30 minute honeymoon most mornings, where I am fine without carb/levo. After that, things get very dicey!

 

Hope this helps; at least it gives you a couple of questions to ask your MDS next time you visit.

Share this post


Link to post
Share on other sites

Ken and Beau’s mom thanks for your advise.

I am trying combination of Madopar 200/50 and stalevo 200/50/200 to better outcome. I am trying this for last few weeks. I take my first dose Madopar 10:00 AM, Stalevo12:00PM, Stalevo 3:00PM, Madopar 6:00pm. Everything is OK 9:00 PM. Around 9:00PM my left leg and left hand start to shake. Sometimes very violently. This will last for 90/120 minutes.

Even if I take another dose around 9:00PM, around mid-night leg and hand start shaking for 90/120 minutes and disturb my sleep. Basically three hours after my last dose this happens. Everyday around 90/120 minutes I am suffering from this hand and leg shaking at the end of my last dose. Anyone has similar experience or advise.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×